Pain ReliefMy shoulder has been killing me for the last few days. So far stretching exercises haven't helped all that much.
No problem you say, take a pain killer. That would work except...I'm allergic to everything except acetaminophen. And that causes my Dexcom readings to go haywire.
Within 20 minutes of a dose of acetaminophen (generic form of Tylenol), the Dexcom receiver reports super high readings. Quickly up to 400 and then into HIGH. That continues for about 6 hours in my case. And there's a long list of drugs that contain acetaminophen.
This is because acetaminophen changes the reaction that is used by the sensor to measure glucose values in interstitial fluid.
So I take my tablets and put the receiver far away from me for 6 hours or so.
How can I tell when it's safe to use it again? I carry it around for a few minutes and see if it's still reporting off the wall values. If so, I put it away again.
It's frustrating. If I keep it with me for the duration the high values throw off the statistics reported in the Dexcom software.
I've asked them to change the software so I can mark a set of readings as invalid. I think this is a relatively small software change. That way I can continue to use the receiver and my statistics won't be affected by 6+ hours of values over 400 mg/dL.
If you're having the same problem, do please call Dexcom customer support at 1-877-Dexcom4 (1-877-339-2664) and let them know. Maybe we can influence them to make this fix.
Note: I currently own shares in Dexcom, I work not to let this influence what I say about the company or its products.